Frequency Domain Stability Criterion for Vibration Control of the Bernoulli-Euler Beam

[+] Author and Article Information
Yossi Chait, Clark J. Radcliffe

Department of Mechanical Engineering, Michigan State University, East Lansing, Mich. 48824

C. R. MacCluer

Department of Mathematics, Michigan State University, East Lansing, Mich. 48824

J. Dyn. Sys., Meas., Control 110(3), 303-307 (Sep 01, 1988) (5 pages) doi:10.1115/1.3152686 History: Received December 16, 1987; Online July 21, 2009


A new single-input single-output frequency domain stability criterion for distributed parameter systems is illustrated by application to feedback control of a Bernoulli-Euler beam. The system is modeled using an infinite partial fraction expansion, while the control design is based on a truncated model. The Nyquist plot is shown to lie within a “tube of uncertainty” of the plot for the truncated model. Several numerical examples illustrate the power and simplicity of this criterion.

Copyright © 1988 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In